Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 233, NWS Kansas City, MO

August 7, 2000Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 4:08 PM CDT for Saline County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2000, 4:08 PM CDT (21:08 UTC)
Expired
Aug 7, 2000, 5:15 PM CDT
In force
67 min
Issued by
NWS Kansas City, MO
Area
Whole counties

County Saline County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 072109
SVRMCI
MOC195-072215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF MARSHALL

* UNTIL 515 PM CDT

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF MARSHALL...MOVING NORTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARSHALL AT 415 PM CDT
  MIAMI AT 440 PM CDT
  SLATER AT 445 PM CDT
  GILLIAM AT 450 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAjS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 53 minutes earlier.

Area forecast discussion, Aug 7, 3:15 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT MON AUG 7 2000

WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL
STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL
THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS
LINGER INTO WED.

MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS
INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT
TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT
IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC
METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO
ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR
TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG.
WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR
PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD
ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT
ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO
CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD.

ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA.
WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG
THIS CDFNT BACKDOORS INTO NRN CWA

EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE
LINE.

JULY

w

In the hours before

Local storm report, Aug 7, 10:24 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 AM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0740 PM    4 NE WESTVILLE            MO   .88 INCH HAIL
08/06/00   CHARITON                       REPORTED BY PUBLIC.

JULY
Special weather statement, Aug 7, 1:00 PM CDT, 3 hours 8 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081100-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT MON AUG 7 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT...

FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME
SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY
SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND
EVENING.

DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA
THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL
DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO
AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL
CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO
ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE
NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL
MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITIONAL STRONG
TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE
DURING THE AFTERNOON AS WELL.

LVQ/JULY
Special weather statement, Aug 7, 1:05 PM CDT, 3 hours 3 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081100-

HAZARDOUS WEATHER OUTLOOK...UPDATED FOR HEAT INDEX
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT MON AUG 7 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT...
...HEAT INDICES FROM 100 TO 108 DEGREES EXPECTED...

FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME
SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY
SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND
EVENING.

THE COMBINATION OF HIGH TEMPERATURES FROM 90 TO 95 DEGREES AND HIGH
HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES FROM 100 TO 108
DEGREES.

DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA
THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL
DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO
AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL
CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO
ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE
NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL
MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITI@ONAL STRONG
TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE
DURING THE AFTERNOON AS WELL.

LVQ/JULY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:26 PM CDTSevere Thunderstorm WarningEAXChariton64 min
Aug 6, 7:58 PM CDTSevere Thunderstorm WarningEAXCaldwell62 min
Aug 6, 8:38 PM CDTSevere Thunderstorm WarningEAXCarroll62 min
Aug 6, 9:14 PM CDTTornado WarningEAXCarroll26 min
Aug 7, 1:57 PM CDTSevere Thunderstorm WarningEAXClay, Jackson63 min
Aug 7, 2:38 PM CDTSevere Thunderstorm WarningEAXRay67 min
Aug 7, 2:46 PM CDTSevere Thunderstorm WarningEAXClay, Clinton59 min
Aug 7, 3:27 PM CDTSevere Thunderstorm WarningEAXCarroll63 min
Aug 7, 3:48 PM CDTSevere Thunderstorm WarningEAXLivingston57 min
Aug 7, 4:11 PM CDTSevere Thunderstorm WarningEAXChariton, Linn64 min
Aug 7, 4:20 PM CDTSevere Thunderstorm WarningEAXBates, Cass60 min
Aug 7, 4:28 PM CDTSevere Thunderstorm WarningEAXCooper47 min
Aug 7, 4:56 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph49 min
Aug 7, 5:38 PM CDTSevere Thunderstorm WarningEAXJohnson67 min
Aug 7, 6:00 PM CDTSevere Thunderstorm WarningEAXPettis75 min
Aug 7, 6:12 PM CDTSevere Thunderstorm WarningEAXHenry33 min
Aug 7, 6:24 PM CDTSevere Thunderstorm WarningEAXSaline66 min
Aug 7, 6:28 PM CDTSevere Thunderstorm WarningEAXCooper77 min
Aug 7, 6:46 PM CDTSevere Thunderstorm WarningEAXHoward44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.